MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS
Model Number 347.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part number: 347.985, lot number: a7pa23, manufacturing site: (b)(4), release to warehouse date: week 23, 2006.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 14 years old).Visual inspection: the screw and plate holding forceps (part # 347.985/ lot # a7pa23) was received at us customer quality (cq).Upon visual inspection it was noticed that one of the forcep was broken at the tip.No other defects were identified on the device.Device failure/defect identified? yes; broken tip was identified.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage.Conclusion: the overall complaint was confirmed for the received screw and plate holding forceps as the tip was broken.Although no definitive root-cause can be determined it¿s possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set at the field service location, it was observed that the screw and plate holding forceps was broken.There was no known patient or hospital involvement.This report involves one (1) screw and plate holding forceps.This is report 1 of 1 for (b)(4).

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11399063
Report Number2939274-2021-01120
Device Sequence Number1166616
Product Code HTD
UDI-Device Identifier10886982193629
UDI-Public(01)10886982193629
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number347.985
Device Catalogue Number347.985
Device Lot NumberA7PA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1